MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon fracture occurred.A 15mmx3.50mm wolverine coronary cutting balloon was selected for use.During procedure, it was noted that the balloon was broken in the vessel.No patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The device was received in two sections as the result of the shaft break.A visual and tactile examination identified a break in the shaft polymer extrusion 90mm proximal from guidewire exit port.Stretching was also evident at the break site.The shaft was also noted to be stretched 5mm distal from the guidewire exit port.An examination of the returned device identified bunching at the distal end of the balloon.Blood was identified on the outside of the balloon and shaft.A visual and microscopic examination of the balloon identified no holes or tears in the balloon.A visual and microscopic examination identified no damage to the markerbands or blades of the device.All blades were present and fully bonded to the balloon material.A visual and tactile examination identified multiple hypotube kinks.A microscopic examination identified no damage to the tip of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9920663
Report Number2134265-2020-03899
Device Sequence Number3271880
Product Code NWX
UDI-Device Identifier08714729888376
UDI-Public08714729888376
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2021
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0024956244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1